On the poisson limit theorems of Sinai and major

Research output: Contribution to journalArticle

2 Citations (Scopus)

Abstract

Let f(φ) be a positive continuous function on 0 ≤ φ ≤ Θ, where Θ ≤ 2π, and let ξ be the number of two-dimensional lattice points in the domain ΠR(f) between the curves r = (R + c1/R)f(φ) and r = (R + c2/R)f(φ), where c1 < c2 are fixed. Randomizing the function f according to a probability law P, and the parameter R according to the uniform distribution μL on the interval [a1L, a2L], Sinai showed that the distribution of ξ under P × μL converges to a mixture of the Poisson distributions as L → ∞. Later Major showed that for P-almost all f, the distribution of ξ under μL converges to a Poisson distribution as L → ∞. In this note, we shall give shorter and more transparent proofs to these interesting theorems, at the same time extending the class of P and strengthening the statement of Sinai.

Original languageEnglish
Pages (from-to)203-247
Number of pages45
JournalCommunications in Mathematical Physics
Volume213
Issue number1
Publication statusPublished - 2000 Sep
Externally publishedYes

Fingerprint

Poisson distribution
Limit Theorems
Siméon Denis Poisson
theorems
Converge
Lattice Points
Strengthening
Uniform distribution
Continuous Function
Curve
Interval
Theorem
intervals
curves
Class

ASJC Scopus subject areas

  • Mathematical Physics
  • Physics and Astronomy(all)
  • Statistical and Nonlinear Physics

Cite this

On the poisson limit theorems of Sinai and major. / Minami, Nariyuki.

In: Communications in Mathematical Physics, Vol. 213, No. 1, 09.2000, p. 203-247.

Research output: Contribution to journalArticle

@article{cb9200ca2484433b8819238aa2f4378d,
title = "On the poisson limit theorems of Sinai and major",
abstract = "Let f(φ) be a positive continuous function on 0 ≤ φ ≤ Θ, where Θ ≤ 2π, and let ξ be the number of two-dimensional lattice points in the domain ΠR(f) between the curves r = (R + c1/R)f(φ) and r = (R + c2/R)f(φ), where c1 < c2 are fixed. Randomizing the function f according to a probability law P, and the parameter R according to the uniform distribution μL on the interval [a1L, a2L], Sinai showed that the distribution of ξ under P × μL converges to a mixture of the Poisson distributions as L → ∞. Later Major showed that for P-almost all f, the distribution of ξ under μL converges to a Poisson distribution as L → ∞. In this note, we shall give shorter and more transparent proofs to these interesting theorems, at the same time extending the class of P and strengthening the statement of Sinai.",
author = "Nariyuki Minami",
year = "2000",
month = "9",
language = "English",
volume = "213",
pages = "203--247",
journal = "Communications in Mathematical Physics",
issn = "0010-3616",
publisher = "Springer New York",
number = "1",

}

TY - JOUR

T1 - On the poisson limit theorems of Sinai and major

AU - Minami, Nariyuki

PY - 2000/9

Y1 - 2000/9

N2 - Let f(φ) be a positive continuous function on 0 ≤ φ ≤ Θ, where Θ ≤ 2π, and let ξ be the number of two-dimensional lattice points in the domain ΠR(f) between the curves r = (R + c1/R)f(φ) and r = (R + c2/R)f(φ), where c1 < c2 are fixed. Randomizing the function f according to a probability law P, and the parameter R according to the uniform distribution μL on the interval [a1L, a2L], Sinai showed that the distribution of ξ under P × μL converges to a mixture of the Poisson distributions as L → ∞. Later Major showed that for P-almost all f, the distribution of ξ under μL converges to a Poisson distribution as L → ∞. In this note, we shall give shorter and more transparent proofs to these interesting theorems, at the same time extending the class of P and strengthening the statement of Sinai.

AB - Let f(φ) be a positive continuous function on 0 ≤ φ ≤ Θ, where Θ ≤ 2π, and let ξ be the number of two-dimensional lattice points in the domain ΠR(f) between the curves r = (R + c1/R)f(φ) and r = (R + c2/R)f(φ), where c1 < c2 are fixed. Randomizing the function f according to a probability law P, and the parameter R according to the uniform distribution μL on the interval [a1L, a2L], Sinai showed that the distribution of ξ under P × μL converges to a mixture of the Poisson distributions as L → ∞. Later Major showed that for P-almost all f, the distribution of ξ under μL converges to a Poisson distribution as L → ∞. In this note, we shall give shorter and more transparent proofs to these interesting theorems, at the same time extending the class of P and strengthening the statement of Sinai.

UR - http://www.scopus.com/inward/record.url?scp=0034349952&partnerID=8YFLogxK

UR - http://www.scopus.com/inward/citedby.url?scp=0034349952&partnerID=8YFLogxK

M3 - Article

AN - SCOPUS:0034349952

VL - 213

SP - 203

EP - 247

JO - Communications in Mathematical Physics

JF - Communications in Mathematical Physics

SN - 0010-3616

IS - 1

ER -